MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 23NBS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.Device analysis: the analysis results found that a 23 nbs device was received with the outer gasket torn.In addition, the tyvek was returned along with the instrument and a petri dish with the piece of outer gasket torn.Upon visual inspection with magnification, the outer gasket was confirmed to have evidence of cuts.A possible cause for this damage is the use of sharp instruments during the procedure.Use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the gaskets which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal.The lot history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the packaging process.Additional information was requested and the following was obtained: was the foreign matter found in the pkg prior to use of the device? since the device was received at (b)(4), it was checked and found that the piece was a part of the seal.Did any pieces of the device fall into the patient? no.No further information will be provided.
 
Event or Problem Description
It was reported that during a laparoscopic urological procedure, a foreign matter was found during use.It was unknown whether the foreign matter was a part of the device, or not.No pieces were left inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.

Brand Name
2/3 MM TROCAR 65MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7809949
Report Number3005075853-2018-12310
Device Sequence Number1176101
Product Code GCJ
UDI-Device Identifier20705036000409
UDI-Public20705036000409
Combination Product (Y/N)N
PMA/510(K) Number
K972578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2022
Device Catalogue Number23NBS
Device Lot NumberR40228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/23/2018
Patient Sequence Number1